Thread: Tummy Trouble
September 10th 2005, 06:22 PM #1
Female - Christian
- Join Date
- December 27th, 2004
- In my house...
- Blog Entries
- 5 Post(s)
Okay, I've done something stupid and I can't see the doctor until Monday. I'd like some advice from folks who've had stomach ailments. I'm sure I have, but I never treat them (none very severe) and I'm at a loss with the OTC's.
So, here's the deal. I had a GB three years ago. My stomach is of course very small now. I have to be careful about taking analgesics (especially steriodal). Well, I'm having some tooth pain (long story) and was taking ibuprofen (temp filling fixed that problem... mostly). I forgot that the Advil C&S I was taking (sinus' are evil) also had ibuprofen. The ton of other meds I'm on probably didn't help either. I was careful to take everything (allowed, of course) with food, but it has still done damage to my stomach.
This happened once before and the doctor gave me the purple pill (I can't think of the name; no, it isn't Prilosec) to take as needed and that took care of it. That was a long while ago, and I've long since finished them. My stomach really hurts. I bought Pepto caplets and an acid reducer (Pepcid AC).
I've tried the Pepto and it helps, but I still have pain when it wears off. Obviously, I stopped both types of ibuprofen (and bought safety coated aspirin just in case). My question, should I try the Pepcid when the next dose is due (it has a longer period between doses - and it's a long wait when it hurts) or just rely on the Pepto until Monday? I've literally never taken any of this stuff OTC before and I really haven't a clue what to expect.
Well, thanks folks... try not to laugh too hard... my tummy hurts!!!!
September 10th 2005, 10:04 PM #2
Re: Tummy TroubleOriginally posted by Teallaura
If your problem is merey "heartburn" and I have absolutely no way of knowing since you've had gastric bypass you my consider this information. I'm offering this as information only, not to diagnose or attempt to offer any medical advice - but only give you some ideas to think about, if you choose to act on them you do so at your own risk. Understood?
One of the common misconceptions about "heartburn" is that it is too much acid, so we take antacids - such as calcium carbonate in Tums, Rolaids &c. In reality the problem is low acid and the calcium causes the stomach lining to produce acid and then "poof" you think you've lowered your acid when in reality you've increased it.
You may want to try this:
Two tablespoons of white distilled or preferably apple cider vinegar in about a quarter cup of tepid water. It will be a bit bitter, but it shouldn't cause you any discomfort, just drink that down in one big gulp and set back a while.
If you are still having heartburn after that - try the juice of half of lemon or lime in a quarter cup of tepid water - and see how that works. You are going up on the ph scale slightly with the citrus.
If this is just heartburn one of those should help. But again, this is not medical advice, a diagnosis or treatment of any kind - just some ideas and information for you to think about."I like when the enemy shoots at me; then I know where the bastards are and can kill them." ~ General George Patton
"I am afraid that the schools will prove the very gates of hell, unless they diligently labour in explaining the Holy Scriptures, and engraving them on the hearts of youth. I would advise no one to send his child where the Holy Scriptures are not supreme. Every institution in which men and women are not unceasingly occupied with the Word of God must be corrupt." ~ Martin Luther
By Conductor42 in forum LobbyReplies: 15Last Post: May 4th 2007, 11:09 AM
By semmie in forum SororityReplies: 76Last Post: October 4th 2006, 12:26 AM
By Darth Executor in forum FraternityReplies: 32Last Post: June 20th 2006, 02:59 AM
By Sheepdog in forum FraternityReplies: 5Last Post: June 18th 2006, 10:37 PM
By Darth Executor in forum Chaplain's OfficeReplies: 10Last Post: May 15th 2005, 07:19 PM